MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 4, 13MM; SEE H10

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 4, 13MM; SEE H10
Model Number 02-012-44-4013
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Ambulation or Postural Difficulties (2544); Balance Problems (4401); Joint Laxity (4526); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that a patient had a left total knee arthroplasty on (b)(6) 2020 and then approximately 2 years 8 months later experienced a revision surgical procedure on (b)(6) 2023.Revision operative report of (b)(6) 2023.Post-operative diagnosis: failed left total knee replacement secondary to wear of the bearing surface.Procedure: revision left total knee replacement, tibial component polyethylene exchange.The tibial insert was then removed, and lamina spreaders were placed into the flexion gap.Flexion gap was distracted so that the posterior compartment of the knee could be exposed and debrided of the abnormal hypertrophic synovium.The synovectomy was attempted to be as complete as possible to remove all abnormal synovial tissues and any further burden of polyethylene debris.The posterior tibial areas were debrided of any abnormal synovium and then a trial reduction was performed using a 17 mm psc insert for the size 4 component.Final check for any loosening of the femoral component or tibial component was made and there was absolutely no sign of any loosening or osteolysis around any of the components.Devices were trialed and the implantation was completed.Findings: patient presented with pain, sense of instability, and significant synovial swelling and synovial expansion.His left total knee was indicated as being involved in the exactech recall.Preoperative aspiration of synovial fluid suggested a white blood cell differential count that was consistent with foreign body reaction with no signs of infection.At surgery, they found the femoral and tibial and patellar components were well fixed.There was essentially no patellar wear.The tibial component had some deep surface loss of material with deep gouging and deformity of the articular surface circumferentially around the component.There was exuberant synovial expansion in all compartments of the knee.Sterile dressings were applied.The patient was awakened, taken to the recovery room in stable condition.There were no complications during the procedure.No additional information.
 
Additional Manufacturer Narrative
D2b: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.D10.Concomitants: 02-020-11-0240 - truliant ps cem fem ps cem left sz 4; 6579544.02-022-45-4040 - truliant tib fit tray cem sz 4f / 4t; 6526577.200-02-38 - three peg patella 38mm; 6486875.201-78-12 - holding pin lg head sharp point med 2pk; 5809323.These devices are used for treatment not diagnosis.Pending investigation.There is no other information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3, h6.The following sections were corrected: h6.Mdr section codes updated/corrected: a, b, c, d, e, g.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and instability or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 4, 13MM
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32563
Manufacturer Contact
kate jacobson
MDR Report Key17274855
Report Number1038671-2023-01573
Device Sequence Number3555800
Product Code JWH
UDI-Device Identifier10885862173652
UDI-Public10885862173652
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model Number02-012-44-4013
Device Catalogue Number02-012-44-4013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer12/11/2024
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale